MAUDE Adverse Event Report: COOK ENDOSCOPY SOEHENDRA LITHOTRIPTOR HANDLE; LQC, LITHOTRIPTER, BILIARY MECHANICAL

COOK ENDOSCOPY SOEHENDRA LITHOTRIPTOR HANDLE; LQC, LITHOTRIPTER, BILIARY MECHANICAL
Model Number G21860
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 05/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: our evaluation of the product said to be involved confirmed the report.The photos indicate the latch remains in a raised position, which would prevent the ratchet system from working properly.The lot number and label in the photos provided match the lot number of the report.The stationary handle is attached in the photo provided, but has been unscrewed from the device prior to the product's return.Further evaluation of the returned product indicates the gold coating on the stationary handle appears slightly worn.As in the photos provided, the ratchet is no longer functional since the latch remains in a raised position.The frame of the device is not skewed.The central bar rotates smoothly counter-clockwise as intended.However, the central bar also rotates smoothly clockwise if the latch is not manually pushed down onto the ratchet gear.The supplier conducted a full evaluation.The supplier indicated the spring wire holding down the latch appears bent as if pressed down by an external force.After adjusting the spring wire and the latch/ratchet, the device now only allows rotation in the counter-clockwise direction as intended.A product-specific discrepancy that could have caused or contributed to this observation was not observed during our laboratory analysis.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for this observation could not be determined because the actual prior to use testing conditions could not be duplicated in the laboratory setting.This limits our ability to conclusively determine a cause.A discrepancy or anomaly that could have contributed to the reported observation was not observed during our laboratory analysis of the returned product.The instructions for use state that the device is reusable as long as integrity of the device is intact."during cleaning, inspect integrity and function of device to determine advisability of reuse.If kinks, bends or breaks exist, do not use." the instructions for use caution: "reusability of device depends in large part on care of device by user.Factors involved in prolonging life of this device include, but are not limited to: thorough cleaning following instructions included in this booklet." prior to distribution, all soehendra lithotriptor handles are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted and this represents an unusual occurrence.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
In preparation for a demonstration, the distributor representative selected a cook soehendra lithotriptor handle.The distributor representative performed a training to the user facility on how to use the soehendra lithotriptor handle (slh-1).During the training, the distributor representative operated the device and found that the handle did not work properly.The component, next to the ratchet, was not in the right position.Additional information was received on 06/12/2018: this soehendra lithotriptor handle (slh-1) was stock and sold together with a cook conquest ttc lithotriptor cable (ttcl-10) to the hospital.The failure happened on a trial use, before the academic meeting live operation demonstration.In the trial use, the doctors and nurses wanted to practice the lithotripsy procedure, and the reverse rotating stop was found not in normal function.Before the trial, the slh-1 handle was in its original package, unopened.They don't know why the gold coating was slightly worn, this may because of improper store or delivery condition, as this product, even in the intact package, has been shown to several customers before selling it.

Brand Name
SOEHENDRA LITHOTRIPTOR HANDLE
Common Device Name
LQC, LITHOTRIPTER, BILIARY MECHANICAL
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key7590846
Report Number1037905-2018-00248
Device Sequence Number1623887
Product Code LQC
UDI-Device Identifier00827002218604
UDI-Public(01)00827002218604(17)200425(10)W3858196
Combination Product (Y/N)N
Initial Reporter CountryCN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberG21860
Device Catalogue NumberSLH-1
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date05/12/2018
Device Age13 MO
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/17/2018
Initial Report FDA Received Date06/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1